Log in
AF Association
16,473 members19,605 posts

Warfarin and af

Hi been on warfarin this is second week now I have to take 2 blue tablets 6mg am due to having af theyve upped my heartrate tablets to 240mg a now (two tablets a day) and now put on thyroid medication but ive noticed ive got few symptoms like a cold coming on and sometimes my feet look odd colour..is it normal

11 Replies
oldestnewest

Which heart rate tablets are you on and who started you on Thyroid medication? As far as I am aware warfarin and thyroxin are incompatible.

Reply

Hospital gave me thyroxin last week and also informed my doctor to double my tildiem heartrate tablets as got diagnosed with underactive thyroid so this past week I.ve been having all kinds of symptoms n not happy as am on warfarin but touch wood I only got very small dosage of thyroxin to take now n lowered my tildiem back to 60mg just going to see how I am the next few days as I.ve got feet like cankles very puffy

Reply

Warfarin and thyroxin not incompatible I have been on both for over 10 years with no ill effects.

Eileen

1 like
Reply

Gosh am glad to read that as I was going into panic mode about taking Warfarin and Thyroxine. am down enough about the whole thing as it is. Cat55

1 like
Reply

Sorry for giving everyone a fright! it must be one of my other heart medications. I will find out.

Reply

According to the Anticoagulation Europe website, Thyroxine increases the effect of Warfarin. I was on a combination of Amiodarone, Thyroxine (prescribed because the Amiodarone messed up my thyroid) and Warfarin. When I was taken off Amiodarone, my Thyroxine had first to be increased from 100 mg to 125 mg then decreased to 75 mg. The changes to the Thyroxine made my already low INR even lower.

The information from the pharmacist was that these medications do not go together but that doctors frequently prescribe them anyway. Like many medications and combinations, some suit individuals, some don't.

1 like
Reply

Very true Mrspat. Once again proving we are all different

Eileen

1 like
Reply

Aah Mrspat I feel a bit better now about frightening everyone. My cardiologist says that it is not impossible to be on both but difficult to get right, so as I am borderline underactive thyroid, he would rather not.

1 like
Reply

I have also been on warfarin and thyroxine for over 11 years and amiodarone as well at some point. It is a case of making sure your INR is tested frequently until your system gets used to the combination

1 like
Reply

Same here I am borderline also barb1for thyroids going to have another blood test couple weeks time he said today ((doctor)

Reply

Thanks for this info. I will certainly follow this up after my next ablation. I wonder how thyroxin interacts with Dabigatran?

Reply

You may also like...